Maximal unramified extensions of imaginary quadratic number fields of small conductors, II
Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 2, pp. 633-649.

In the previous paper [15], we determined the structure of the Galois groups Gal(K ur /K) of the maximal unramified extensions K ur of imaginary quadratic number fields K of conductors 1000 under the Generalized Riemann Hypothesis (GRH) except for 23 fields (these are of conductors 723) and give a table of Gal(K ur /K). We update the table (under GRH). For 19 exceptional fields K of them, we determine Gal(K ur /K). In particular, for K=𝐐(-856), we obtain Gal(K ur /K)S 4 ˜×C 5 andK ur =K 4 , the fourth Hilbert class field of K. This is the first example of a number field whose class field tower has length four.

Dans l’article [15], nous donnions dans une table la structure des groupes de Galois Gal(K ur /K) des extensions maximales non ramifiées K ur des corps de nombres quadratiques imaginaires K de conducteur 1000 sous l’Hypothèse de Riemann Généralisée, sauf pour 23 d’entre eux (tous de conducteur 723). Ici nous mettons à jour cette table, en précisant, pour 19 de ces corps exceptionnels, la structure de Gal(K ur /K). En particulier pour K=𝐐(-856), nous obtenons Gal(K ur /K)S 4 ˜×C 5 etK ur =K 4 , le quatrième corps de classes de Hilbert de K. C’est le premier exemple d’un corps de nombres dont la tour de corps de classes est de longueur 4.

@article{JTNB_2001__13_2_633_0,
     author = {Yamamura, Ken},
     title = {Maximal unramified extensions of imaginary quadratic number fields of small conductors, II},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux I},
     volume = {13},
     number = {2},
     year = {2001},
     pages = {633-649},
     zbl = {1013.11076},
     mrnumber = {1879676},
     language = {en},
     url={jtnb.centre-mersenne.org/item/JTNB_2001__13_2_633_0/}
}
Yamamura, Ken. Maximal unramified extensions of imaginary quadratic number fields of small conductors, II. Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 2, pp. 633-649. https://jtnb.centre-mersenne.org/item/JTNB_2001__13_2_633_0/

[1] E. Benjamin, F. Lemmermeyer, C. Snyder, Imaginary quadratic fields k with cyclic Cl2(k1). J. Number Theory 67 (1997), 229-245. | MR 1486501 | Zbl 0919.11074

[2] F. Gerth, III, The 4-class ranks of quadratic extensions of certain real quadratic fields. J. Number Theory 33 (1989), 18-39. | MR 1014385 | Zbl 0694.12003

[3] H. Kisilevsky, Number fields with class number congruent to 4 mod 8 and Hilbert's Theorem 94. J. Number Theory 8 (1976), 271-279. | MR 417128 | Zbl 0334.12019

[4] S.E. Lamacchia, Polynomials with Galois group PSL(2,7). Comm. Algebra 8 (1980), 983-992. | MR 573466 | Zbl 0436.12005

[5] Y. Lefeuvre, S. Louboutin, The class number one problem for dihedral CM-fields. In: Algebraic number theory and Diophantine analysis, F. Halter-Koch and R. F. Tichy eds. (Graz, 1998), de Gruyter, Berlin, 2000, 249-275. | MR 1770466 | Zbl 0958.11071

[6] F. Lemmermeyer, Ideal class groups of cyclotomic number fields. I. Acta Arith. 72 (1998), 59-70. | MR 1613302 | Zbl 0901.11031

[7] S. Louboutin, The class number one problem for the dihedral and dicyclic CM-fields. Colloq. Math. 80 (1999), 259-265. | MR 1703822 | Zbl 1036.11056

[8] S. Louboutin, R. Okazaki, Determination of all non-normal quartic CM-fields and of all non-abelian normal octic CM-fields with class number one. Acta Arith. 67 (1994), 47-62. | MR 1292520 | Zbl 0809.11069

[9] A.M. Odlyzko, Some analytic estimates of class numbers and discriminants. Invent. Math. 29 (1975), 275-286. | MR 376613 | Zbl 0306.12005

[10] A.M. Odlyzko, Discriminant bounds, (unpublished tables), Nov. 29th 1976; available from http://www.dtc.umn.edu/odlyzko/unpublished/index.html

[11] I. Schur, Über die Darstellung der symmetrischen und alternierenden Gruppe durch gebrochene lineare substitutionen. J. Reine Angew. Math. 139 (1911), 155-250. | JFM 42.0154.02

[12] M. Suzuki, Group theory. I Grundlehren der Mathematischen Wissenschaften 247, Springer-Verlag, Berlin-New York, 1982. | MR 648772 | Zbl 0472.20001

[13] K. Uchida, Class numbers of imaginary abelian number fields. I. Tôhoku Math. J. (2) 23 (1971), 97-104. | MR 285509 | Zbl 0213.06903

[14] Y. Yamamoto, Divisibility by 16 of class numbers of quadratic fields whose 2-class groups are cyclic. Osaka J. Math. 21 (1984), 1-22. | MR 736966 | Zbl 0535.12002

[15] K. Yamamura, Maximal unramified extensions of imaginary quadratic number fields of small conductors. J. Théor. Nombres Bordeaux 9 (1997), 405-448. | Numdam | MR 1617407 | Zbl 0905.11048

[16] K. Yamamura, Maximal unramified extensions of real quadratic number fields of small conductors, in preparation.

[17] H.-S. Yang, S.-H. Kwon, The non-normal quartic CM-fields and the octic dihedral CM-fields with class number two. J. Number Theory 79 (1999), 175-193. | MR 1728146 | Zbl 0976.11051